Dec 5, 2005
I work for a ASO and I have recently been told there my be a interaction between antacids and antiretroviral medications. Is this true? Where can I find out more information about this.
| Response from Dr. Young
Thanks for your post.
You're correct in that several HIV drugs have the potential to interact with various antacids. In particular, the new protease inhibitor atazanavir (Reyataz) is most affected by the use of proton pump inhibitors (PPIs).
I've used these recent revelations to highlight the need for patients and doctors to collect information on all medications and supplements ingested by the patient-- whether a prescription- or over the counter-medication.
Search TheBody.com and you'll find a lot of information about drug-drug interactions. Thanks for the work that you do, write back with any further specific questions. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Interaction Between Antacids And Hiv Test
- Sinus Infection After Sharing Dildos Worried I Have HIV
- Swollen Lymph Nodes After Fisting Worried I Have HIV
- White Discharge After Receiving Head Worried I Have HIV
- Alphabetical List Of Sexually Transmitted Diseases
- Can Penicillin Cure Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.